Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 36, NWS Tallahassee, FL

March 12, 200713 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 12, 2007, 2:36 AM CDT for 13 counties in Florida. It took effect at Mar 12, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2007, 2:36 AM CDT (07:36 UTC)
In effect from
Mar 12, 2007, 1:00 PM CDT
Expired
Mar 12, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 120736
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EDT MON MAR 12 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.HIGH PRESSURE WILL GRADUALLY MOVE EAST OF THE REGION TODAY.
HOWEVER...A RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE AND
COMBINED WITH WARM TEMPERATURES WILL PRODUCE RED FLAG CONDITIONS
ACROSS MUCH OF THE NORTHERN FLORIDA THIS AFTERNOON. A GRADUAL
MOISTENING TREND WILL BEGIN ON TUESDAY...WITH RAIN CHANCES
RETURNING ON WEDNESDAY.

FLZ007-009>011-013-016>019-026>029-034-121930-
/O.UPG.KTAE.FW.A.0032.070312T1800Z-070312T2300Z/
/O.NEW.KTAE.FW.W.0036.070312T1800Z-070312T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
336 AM EDT MON MAR 12 2007 /236 AM CDT MON MAR 12 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

JAMSKI
2 follow-up statements
000 
WWUS82 KTAE 121905
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON MAR 12 2007

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING
FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE
TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT TUESDAY AFTERNOON FOR 
MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES IN THE FLORIDA BIG
BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...A RELATIVELY DRY AIRMASS REMAINS IN PLACE OVER THE
REGION DRIVING RELATIVE HUMIDITY BELOW CRITICAL VALUES ACROSS
MUCH OF THE FLORIDA PANHANDLE AND BIG BEND TODAY. LOW LEVEL
MOISTURE IS EXPECTED TO RETURN TO THE REGION TUESDAY...THOUGH RED
FLAG CONDITIONS WILL STILL BE POSSIBLE OVER THE EASTERN PORTION OF
THE FLORIDA BIG BEND. RAIN CHANCES BEGIN TO INCREASE ACROSS THE
AREA ON WEDNESDAY WITH THE BEST CHANCE FOR RAIN ON THURSDAY. 

FLZ019-028-029-034-122300-
/O.NEW.KTAE.FW.A.0033.070313T1800Z-070313T2300Z/
/O.CON.KTAE.FW.W.0036.000000T0000Z-070312T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
305 PM EDT MON MAR 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 
PERCENT...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF RELATIVE 
HUMIDITY BELOW 35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
 ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016>018-026-027-122300-
/O.CON.KTAE.FW.W.0036.000000T0000Z-070312T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-LIBERTY-WAKULLA-
305 PM EDT MON MAR 12 2007 /205 PM CDT MON MAR 12 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

MANNING
000 
WWUS82 KTAE 122309
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT MON MAR 12 2007

...THE RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED TO 
EXPIRE...

...A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES IN THE FLORIDA BIG
BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...A RELATIVELY DRY AIRMASS REMAINS IN PLACE OVER THE
REGION. ALTHOUGH SOME LOW LEVEL MOISTURE IS EXPECTED TO RETURN TO
THE REGION TUESDAY...RED FLAG CONDITIONS WILL STILL BE POSSIBLE
OVER THE EASTERN PORTION OF THE FLORIDA BIG BEND. RAIN CHANCES
BEGIN TO INCREASE ACROSS THE AREA ON WEDNESDAY WITH THE BEST
CHANCE FOR RAIN ON THURSDAY.

FLZ019-028-029-034-131100-
/O.EXP.KTAE.FW.W.0036.000000T0000Z-070312T2300Z/
/O.CON.KTAE.FW.A.0033.070313T1800Z-070313T2300Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
709 PM EDT MON MAR 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. COOLING TEMPERATURES
THIS EVENING HAS ALLOWED RELATIVE HUMIDITIES TO RISE ABOVE
CRITICAL LEVELS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016>018-026-027-130015-
/O.EXP.KTAE.FW.W.0036.000000T0000Z-070312T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-LIBERTY-WAKULLA-
709 PM EDT MON MAR 12 2007 /609 PM CDT MON MAR 12 2007/

...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. COOLING TEMPERATURES
THIS EVENING HAS ALLOWED RELATIVE HUMIDITIES TO RISE ABOVE
CRITICAL LEVELS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

$$

SHAFER/MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 1:35 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 12, 1:35 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT MON MAR 12 2007

.SHORT TERM...A LOOK AT THE LONG WAVE PATTERN THIS MORNING SHOWS
GENERAL WEST COAST RIDGING AND A BROAD TROUGH OVER THE EASTERN
U.S. HOWEVER...A CUTOFF LOW IS SITUATED OVER WEST TEXAS THIS
MORNING WITH IS RESULTING IN SOME RIDGING TO THE EAST OVER THE
CENTRAL AND EASTERN GULF COAST. THIS RIDGING WILL AMPLIFY THROUGH
THE MIDDLE OF THE WEEK AS THE UPPER LOW ONLY VERY SLOWLY MAKES
EASTWARD PROGRESS. THE INCREASED RIDGING WILL LEAD TO WARM
AND DRY CONDITIONS OVER THE NEXT TWO DAYS WITH HIGH TEMPS RISING
INTO THE LOWER 80S.

THE UPPER LOW WILL BEGIN TO INFLUENCE THE WEATHER OVER THE CWA BY
WEDNESDAY WITH SLIGHT CHANCES OF SHOWERS AND LOWER TEMPS AS
HEIGHTS FALL. AN APPROACHING LARGE SCALE TROUGH WILL CAUSE THE LOW
TO OPEN UP BY THURSDAY AFTERNOON BUT THERE SHOULD BE SUFFICIENT
MOISTURE AND DYNAMICS AROUND FOR AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS.

.LONG TERM...COLD FRONT WILL PUSH THROUGH THE AREA LATE THURSDAY
AS DEEP TROUGH DIGS INTO THE EASTERN HALF OF THE COUNTRY. COOLER
AIR BEHIND THE FRONT WILL DROP TEMPS WITH HIGHS OVER THE WEEKEND
NEAR 70 AND LOWS AROUND 40. WEEKEND LOOKS DRY ATTM WITH HIGH
PRESSURE IN CONTROL.

&&

.AVIATION...EXPECT A BRIEF PERIOD OF MVFR VSBY OVERNIGHT...MAINLY
AFTER 09Z. OTHERWISE...SCT TO OCNL BKN CIRRUS CIGS AOA FL250 AND
NEAR CALM WINDS WILL PREVAIL. ON MONDAY...WILL SEE A MIX OF CU AND
CIRRUS CLOUDS THROUGHOUT THE DAY. LIGHT SE WINDS IN THE MORNING WILL
BECOME SLY 5-10 KTS DURING THE AFTN.

&&

.MARINE...RATHER BENIGN CONDITIONS TO CONTINUE OVER THE COASTAL
WATERS FOR NEXT FEW DAYS AS SFC RIDGE AXIS REMAINS IN PLACE ACROSS
THE AREA. GRADIENT WILL TIGHTEN UP BY THE MIDDLE OF THE WEEK WITH
INCREASING ONSHORE FLOW AS THE NEXT FRONT APPROACHES THE AREA.
FLOW WILL BECOME OFFSHORE BEHIND THE FRONT BY FRIDAY INTO THE
WEEKEND.

&&

.FIRE WEATHER...EXPECT TO HAVE PLENTY OF MIXING ONCE AGAIN TODAY
WITH TEMPS RISING TO NEAR 80S DEGREES. THIS WILL DRAW DOWN ENOUGH
DRY AIR TO REALIZE RED FLAG CONDITIONS OVER MOST OF THE FLORIDA
ZONES. WILL UPGRADE CURRENT WATCH TO RED FLAG WARNING FOR THIS
AFTERNOON...BUT CONTINUE TO KEEP COASTAL COUNTIES WEST OF THE BIG
BEND IN THE CLEAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  82  48  80  52  77 /   0  10  10  10  20
PANAMA CITY  78  57  77  59  75 /   0  10  10  10  30
DOTHAN       81  53  81  54  76 /   0  10  10  10  30
ALBANY       82  52  82  54  78 /   0  10   0  10  30
VALDOSTA     81  53  81  54  78 /   0  10   0  10  20
CROSS CITY   82  52  82  54  81 /   0  10  10  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     CALHOUN...DIXIE...GADSDEN...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GMZ...NONE.

&&

CAMP/JAMSKI
Hazardous weather outlook, Mar 11, 4:52 AM CDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 AM EDT SUN MAR 11 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
552 AM EDT SUN MAR 11 2007 /452 AM CDT SUN MAR 11 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT CHANCE FOR RAIN WILL LIKELY BE WEDNESDAY NIGHT THROUGH
FRIDAY...AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:05 PM CDTFire Weather WatchTAEDixie, Lafayette, Madison, Taylor12 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.